Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 14, NWS Kansas City, MO

May 25, 2018Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this river flood warning at May 25, 2018, 11:50 AM CDT for Bates County, Cass County, Henry County, Missouri. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2018, 11:50 AM CDT (16:50 UTC)
Expired
May 27, 2018, 12:14 PM CDT
In force
48 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Grand River near Urich (URHM7). The gauge peaked at 29.11 ft at May 26, 2018, 10:00 AM CDT.

actionminormoderate10203005/2505/2605/2705/28
Action stage
21 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

841 
WGUS43 KEAX 251650
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1150 AM CDT Fri May 25 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.
  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-261649-
/O.NEW.KEAX.FL.W.0013.180525T2336Z-180528T0300Z/
/BLRM7.1.ER.180525T2336Z.180526T1200Z.180527T0300Z.UU/
1150 AM CDT Fri May 25 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from this evening to Sunday evening.
* At 11:00 AM Friday the stage was 9.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 22.0 feet by Saturday morning. The river will fall 
  below flood stage by Saturday before midnight.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20    9.8   Fri 11 AM   22.0 Saturday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC013-037-083-261649-
/O.NEW.KEAX.FL.W.0014.180525T1650Z-180528T1858Z/
/URHM7.2.ER.180525T1500Z.180527T0000Z.180527T1858Z.UU/
1150 AM CDT Fri May 25 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The South Grand River at Urich.
* until Monday afternoon.
* At 11:15 AM Friday the stage was 26.2 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.0 feet by 
  Saturday evening. The river will fall below flood stage early 
  Sunday afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south 
  of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   26.2   Fri 11 AM   28.0 Saturday evening
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

Kurtz
5 follow-up statements
233 
WGUS83 KEAX 260123
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
823 PM CDT Fri May 25 2018



...The Flood Warning continues for the following rivers in 
Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-270122-
/O.CON.KEAX.FL.W.0013.000000T0000Z-180528T0300Z/
/BLRM7.1.ER.180526T0627Z.180526T1800Z.180527T0300Z.UU/
823 PM CDT Fri May 25 2018

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Sunday evening.
* At  8:00 PM Friday the stage was 16.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 21.6 feet by early Saturday afternoon. The
  river will fall below flood stage by Saturday before midnight.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   16.6   Fri 08 PM   21.6 early Saturday 
afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC013-037-083-270122-
/O.EXT.KEAX.FL.W.0014.000000T0000Z-180528T1818Z/
/URHM7.2.ER.180525T1500Z.180527T0000Z.180527T1818Z.UU/
823 PM CDT Fri May 25 2018

The Flood Warning continues for
  The South Grand River at Urich.
* until Monday afternoon.
* At  8:15 PM Friday the stage was 27.3 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.0 feet by 
  Saturday evening. The river will fall below flood stage early 
  Sunday afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south 
  of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   27.3   Fri 08 PM   28.0 Saturday evening
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
481 
WGUS83 KEAX 260314
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1014 PM CDT Fri May 25 2018



...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-270314-
/O.EXT.KEAX.FL.W.0013.000000T0000Z-180528T0045Z/
/BLRM7.1.ER.180526T1500Z.180526T1800Z.180527T0045Z.UU/
1014 PM CDT Fri May 25 2018

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Sunday evening.
* At 10:00 PM Friday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 20.2 feet by early Saturday afternoon. The
  river will fall below flood stage by Saturday evening.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   17.0   Fri 10 PM   20.2 early Saturday 
afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC013-037-083-270314-
/O.CON.KEAX.FL.W.0014.000000T0000Z-180528T1818Z/
/URHM7.2.ER.180525T1500Z.180527T0000Z.180527T1818Z.UU/
1014 PM CDT Fri May 25 2018

The Flood Warning continues for
  The South Grand River at Urich.
* until Monday afternoon.
* At  9:15 PM Friday the stage was 27.4 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.0 feet by 
  Saturday evening. The river will fall below flood stage early 
  Sunday afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south 
  of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   27.4   Fri 09 PM   28.0 Saturday evening
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
251 
WGUS83 KEAX 261442
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
942 AM CDT Sat May 26 2018

...The Flood Warning continues for the following rivers in 
Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC013-037-083-271442-
/O.EXT.KEAX.FL.W.0014.000000T0000Z-180528T1800Z/
/URHM7.2.ER.180525T1500Z.180526T1415Z.180527T1800Z.UU/
942 AM CDT Sat May 26 2018

The Flood Warning continues for
  The South Grand River at Urich.
* until Monday afternoon.
* At  9:15 AM Saturday the stage was 29.0 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south 
  of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   29.0   Sat 09 AM   29.0 this afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
108 
WGUS83 KEAX 270135
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
835 PM CDT Sat May 26 2018



...The Flood Warning continues for the following rivers in 
Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC013-037-083-280135-
/O.EXT.KEAX.FL.W.0014.000000T0000Z-180528T1658Z/
/URHM7.2.ER.180525T1500Z.180526T1715Z.180527T1658Z.UU/
835 PM CDT Sat May 26 2018

The Flood Warning continues for
  The South Grand River at Urich.
* until Monday morning.
* At  8:15 PM Saturday the stage was 28.4 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Sunday morning.
* At 28.0 feet...K Highway is under water approximately 1 mile south 
  of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   28.4   Sat 08 PM   27.9 early Sunday morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
054 
WGUS83 KEAX 271714
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1214 PM CDT Sun May 27 2018


...The Flood Warning is cancelled for the following rivers in 
Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC013-037-083-271744-
/O.CAN.KEAX.FL.W.0014.000000T0000Z-180528T1658Z/
/URHM7.2.ER.180525T1500Z.180526T1715Z.180527T1543Z.UU/
1214 PM CDT Sun May 27 2018

The Flood Warning is cancelled for
  The South Grand River at Urich.
* At 11:15 AM Sunday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 10:43 AM Sunday.
* Forecast...The river will continue to fall to 9.7 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   23.8   Sun 11 AM   21.2 this afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 6:23 AM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, May 25, 6:23 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
623 AM CDT Fri May 25 2018

.Discussion...
Issued at 329 AM CDT FRI MAY 25 2018

This morning: Storms have redeveloped along the MO/KS border within
the last hour or so. This is due to the upper level shortwave trough
moving overhead, in conjunction with a strengthening the LLJ and
some enhanced surface convergence. This activity is expected to
expand spatially, mainly staying along and east of I-35. This
cluster should stay sub-severe and will move east with time. In
addition, there is an outflow boundary approaching our western
border, which should be the focus for additional development this
morning. Again, anything that develops should be sub-severe and move
east throughout the morning hours. Finally, there is an additional
line of storms approaching our area this morning from central KS.
This line will continue moving southeast, with some of this activity
potentially reaching our far southwestern border. However, models
suggest it will weaken shortly after sunrise as the LLJ weakens,
so any activity from this line that moves into our area should be
short-lived.

This afternoon and evening: Despite activity in the morning,
signs point to the atmosphere being able to destabilize this
afternoon, with SBCAPE projected to top out around 2000-2500
J/kg. The moderate instability, dew points in the upper 60s to low
70s, an approaching cold front (albeit weak), and the upper level
shortwave trough will keep storm chances throughout the afternoon
and evening, mainly along and east of I-35. Shear profiles remain
on the low side, so right now there seems to only be a risk for a
strong wind gusts or two and small hail. Storms should be
isolated to scattered in nature and are expected to diminish
during the overnight hours.

Saturday-Monday: The cold front should stall to our north, keeping
us in southwesterly to southerly flow at the surface. This along
with upper level ridging moving overhead, will help keep us dry
and allow temperatures to warm into the low to mid 90s for the
holiday weekend, with Sunday being the warmest day. Heat indices
are forecast to reach the upper 90s, so make sure to stay hydrated
and take breaks from the sun, especially those who are more
susceptible to heat exhaustion.

Tuesday-Friday: The closed upper level low, currently off the
CA coast, should make its way to the Midwest mid-week next week,
bringing on and off storm chances for the forecast area.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 622 AM CDT FRI MAY 25 2018

This mornings convection is finally starting to move out of the KC
Metro. Vicinity storms will remain possible for the next hour or
two but the cluster should continue moving east and weakening with
time as the LLJ weakens. The lower ceilings and visibilities
should also exit with the system. VFR conditions are expected for
the remainder of the TAF period. Isolated to scattered storms are
possible this afternoon and evening, but the short-term hi res models
keep the terminals clear. Will need to continue monitoring and
make updates as needed. Winds should remain generally out of the
southwest and light.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Grana
Aviation...Grana
Hazardous weather outlook, May 25, 4:32 AM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Kansas City/Pleasant Hill MO
432 AM CDT Fri May 25 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-260945-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
432 AM CDT Fri May 25 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered thunderstorms are expected today and tonight. Some storms
 may be strong, however widespread severe storms are not expected at
 this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 No Hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:55 AM CDTAreal Flood AdvisoryEAXClay, Jackson4 hr
May 25, 5:00 AM CDTSpecial Weather StatementEAXGrundy30 min
May 25, 5:13 AM CDTAreal Flood AdvisoryEAXBates, Cass4 hr
May 25, 11:50 AM CDTRiver Flood WarningEAXCass, Henry, Johnson19 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.